MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX® ANESTHESIA BREATHING CIRCUIT; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)

SMITHS MEDICAL ASD, INC PORTEX® ANESTHESIA BREATHING CIRCUIT; CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Catalog Number C45101796D-NL
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not yet returned the device to the manufacturer for device evaluation.When and if the device becomes available and is returned and evaluated the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the during use of a disposable portex® anesthesia breathing circuit, the co2 port broke while turning the heat and moisture exchanger (hme).According to the reporter, the event occurred in the operating room while the device was connected to the patient.The hme was replaced.No patient injury occurred.
 
Additional Manufacturer Narrative
No product was returned.Instead a picture was sent.From the picture, it can be observed a portex 120-1500ml foam hme from pn 9064/711 with the gas monitoring port broke.The customer's reported problem was "the or was using one of the disposable anesthesia breathing circuits and the co2 port broke while turning the hme".No testing could be performed because no samples were provided for evaluation.A review of the manufacturing and quality inspection processes were reviewed and considered adequate and correct.The packaging operations were reviewed and considered adequate and correct.During verification, 32 assemblies were reviewed in order to verify that hme assemblies are free of damage such as broken parts.None of the 32 samples had any defects.The most probable root cause was inadequate visual inspection to detect damaged hme assembly.

Brand Name
PORTEX® ANESTHESIA BREATHING CIRCUIT
Common Device Name
CIRCUIT, BREATHING (W CONNECTOR, ADAPTOR, Y PIECE)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6341343
Report Number3012307300-2017-00496
Device Sequence Number1709323
Product Code CAI
UDI-Device Identifier15019517069990
UDI-Public15019517069990
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC45101796D-NL
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by Manufacturer01/25/2017
04/14/2018
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date05/11/2018
05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1